Tymlos: Anyone else have heart palpitations?
I am on Tymlos and have a concerning side effect. My heart pounds rapidly right after the injection for 30 minutes after the injection. Is this safe for my heart?
Interested in more discussions like this? Go to the Osteoporosis & Bone Health Support Group.
Good evening @salpert, I am sorry that you are having palpitations. That irritation appears on the side effect list for Tymlos. There may be a perfectly simple reason and then it may be more than a disconcerting issue. You should have a conversation with your clinician. And just because I am a bit pushy, I would call the manufacturer. Do you have that information?
Be safe and protected.
Hello @salpert, I'd like to invite a few members who have also recently discussed taking Tymlos and may be able to share their initial experience and if they felt and of the side-effects like palpitations like you have, @laurapearl, @kdbones, @diva. As @artscaping mentioned, this is a listed potential side-effect, have you talked with your provider about the experience?
Thank you for connecting!
I spoke with a nurse in my endocrinologist office and was told to hydrate more. I also have an appointment to see a cardiologist next week. However, in the difficult times right now, I am not sure if there will be an in office visit or phone consultation without testing needed????
Any information from other patients with similar reactions would be greatly appreciated!!
Hi @salpert. I think you were smart to call the endocrinologist and report. How many days have you bee taking? I have been on Tymlos or a year now. At the beginning I was the most worried about that commonly report side effect because I have a slight heart arrhythmia. I perceived a little racing feeling overall in my body – but didn't feel my heart was actually racing. I think I was also on high alert and nervous which exemplified anything I was feeling. If all checks out for you, I would suggest having Tymlos sending over one of their nurses for a injection consultation. I actually did that after starting 3-5 days on my own. I had a little light headedness and I have low blood pressure so I was nervous about whether I could pass out. Found out the feeling many get is quite different than the dropping in BP that makes one pass out. The visit was very good for me because she watched me do the shot and sat with me as I described my symptoms. She was able to answer questions better than calling online – I found they only have pre-written type answers to things. After a week or so the feeling mostly went away. I found having food in my stomach helped so I do mine in the morning just after breakfast. After a few weeks of knowing nothing further was going to happen – anticipatory anxiety dissipated – I found I was slightly aware of mild feelings but not anxious about them. Gone quickly and I went about my day. Good luck!!
Hi@salpert Definitely call your Dr. I have been on Tymlos for 3 weeks. The heart palpitations are not as bad as they were. I found taking it in the evening before bed helps.Since I have difficulty with drugs that is the reason it is in the evening. I have had other issues with the drug but not sure if it is due to other medication for hyperthyroid isn't the problem. This is just a journey that requires baby steps in the beginning. This group and natural remedies for Osteoporosis is a wealth of great information. Good luck.I do have a question for the group. Has anyone tried bioidentical hormones to treat Osteoporosis?
I know it doesn't rebuild bit in stopping the progression. Also Dr Susan Browns Better Bones site mentions possible Chinese medicine? You can tell I don't like drugs.
Thanking you all in advance. Stay safe and stay healthy.
Hi@salpert Said no to Forteo (similar type of drug as Tymlos) because the drug company's information said heart palpitations are a common side effect. As I have a ventricular tachycardia type of arrythmia which was finally under control, I thought nope not for me. Reading through some of the other comments, seems like I made the right decision. Instead, went with Prolia, which has caused other side effects but not cardiac-related.